Daugther having headaches on Cefzil

Patient

Q: My daughter has been taking Cefzil (cefprozil) for 3 days for "suspected" strep throat. She has been having headaches for the past 2 days. Her headache this evening has been severe. I've given her Tylenol with little relief. Should I stop the antibiotic?

Doctor

A:   In my opinion she should not stop her antibiotics. Headache is not a common effect of Cefzil but it might be the cause. The benefits of the antibiotics are more important and also when taking antibiotics and stopping them early might develop resistance to them.
Tylenol should take care of the headache, but I will suggest you to take her for an evaluation of the headache if they are predominant in the forehead or around the eyes to rule out a possible sinusitis. I wish her a prompt recovery.
 

Related Q&A

Q: Reference ID 541038. I wanted to write to advise how I am going. I have been on the multi vitamin and the other vitam...

Q: I have pain when breathing in mainly in my throat but if I strain myself I have some pain in upper chest throats and ...

Q: I had a negative strep test 4 days ago but now I have white spot on my throat

Q: I've had a sore throats now for more than a week with what feels like swollen painful glands. I have a history of sin...

Q: Hello. Can you please diagnose from the images provided what is wrong with my throat, and what I can do to treat/heal...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews